MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP IMPACTOR HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP IMPACTOR HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 75023345
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/17/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a thr procedure, the pin preventing the from the polarcup impactor handle rotating has broken off outside of the patient, and needs to be replaced.No pieces fell into the patient.Procedure finished with an s+n backup device.
 
Additional Manufacturer Narrative
It was reported that during a thr procedure, the pin preventing the impactor head of the polarcup impactor handle (75023345) from rotating has broken off outside of the patient and needs to be replaced.The device use in treatment was returned for investigation.The reported issue could be confirmed upon visual inspection.The pin is observed to be fractured.The whole device shows major sign of use, such as dents and scratches.A review of the complaint history revealed no additional complaint for the batch in question.A review of the batch record revealed no deviations from the standard manufacturing process.There is no indication that the device failed to match specification at the time of manufacturing.Based on the conducted investigation the root cause is attributed to a component failure without any design or manufacturing related issues.The need for corrective action is not indicated.Nevertheless, smith + nephew will continue to monitor the device for similar issues.The returned device will be discarded.

Brand Name
POLARCUP IMPACTOR HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key10678660
Report Number9613369-2020-00207
Device Sequence Number3162187
Product Code LXH
UDI-Device Identifier07611996112344
UDI-Public07611996112344
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75023345
Device Catalogue Number75023345
Device Lot NumberA77941
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2020
Initial Date Received by Manufacturer 09/18/2020
Supplement Date Received by Manufacturer12/07/2020
Initial Report FDA Received Date10/14/2020
Supplement Report FDA Received Date12/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1